MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER
Model Number 406114
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product evaluation: the results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported air leak could not be conclusively determined.The fast-cath instructions for use (ifu) cautions the user to withdraw components slowly (withdraw the needle slowly from the dilator and withdraw the dilator slowly from the sheath) to minimize the vacuum created during withdrawal.All air should be aspirated slowly from the sheath using a syringe attached to one of the sideports of the three-way stopcock.Also the dilator, sheath, and catheter should be frequently flushed with saline to minimize the potential for air emboli.
 
Event or Problem Description
During an iabp (intraaortic balloon pump) procedure, an air leak was noted.Following insertion into the patient, air was aspirated into the syringe connected to the extension port of the sheath.Several aspirations were attempted with no resolution.The sheath set was replaced and the procedure was completed with no adverse consequences to the patient.Patient's information (e.G.Age, weight, gender, ethnicity, race, patient's initials) cannot be handled by abbott in absence of patient's written consent as required by the personal data protection national legislation.National legislation prevents the recording of such information.A written consent has not been obtained in this case; therefore, this information is not available.

Brand Name
FAST-CATH HEMOSTASIS INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key8126302
Report Number3005334138-2018-00467
Device Sequence Number11344169
Product Code DYB
UDI-Device Identifier05414734013932
UDI-Public05414734013932
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K914090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number406114
Device Catalogue Number406114
Device Lot Number6298701
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2018
Initial Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1